MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIMPLEX P - US FULL DOSE 10-PK; BONE CEMENT

STRYKER ORTHOPAEDICS-MAHWAH SIMPLEX P - US FULL DOSE 10-PK; BONE CEMENT
Catalog Number 61911010
Medical Device Problem Codes Unstable (1667); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544); Joint Laxity (4526)
Date of Event 06/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.The information in this report was provided by stryker orthopaedics legal affairs department.No additional information is available at this time due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.Device not available.
 
Event or Problem Description
It was reported through the communication of an attorney that allegedly the patient was revised due to painful and unstable left total knee arthroplasty.
 
Additional Manufacturer Narrative
Reported event: an event regarding instability involving a simplex cement mix was reported.Conclusion: it was reported that the patient's knee was revised due to painful and unstable left total knee arthroplasty whereby the triathlon x3 cs 16 mm insert was revised with a triathlon x3 cs 19mm insert.The patella, femoral component and baseplate were well fixed and remained implanted.Based on the information provided there is no indication or allegation that the device reported in this investigation contributed to the event and is therefore considered concomitant.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported through the communication of an attorney that allegedly the patient was revised due to painful and unstable left total knee arthroplasty.*update on 11-march-2022 per medical review: "[.] june 28, 2017: there is in operation report from dr.The pre-and postop diagnosis was painful and unstable left total knee arthroplasty.The operation performed was a revision left total knee arthroplasty.The implants utilized were a stryker triathlon x3 19 mm polyethylene insert cs size #6.Operative findings included well fixed implants, no patella wear, mild posterior medial tibial insert wear, a flexion gap that was equal in size to the extension gap, competent posterior cruciate ligament, femoral axial rotation slightly external to the tibia with the tibial rotation at the junction of the medial and middle third of the tibial tubercle.There was clear yellow fluid present but no evidence of infection.A 19 mm cs insert provided satisfactory stability according to the surgeon.[.]".

Brand Name
SIMPLEX P - US FULL DOSE 10-PK
Common Device Name
BONE CEMENT
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key10842935
Report Number0002249697-2020-02468
Device Sequence Number3644244
Product Code LOD
UDI-Device Identifier37613327128445
UDI-Public37613327128445
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K062553
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2015
Device Catalogue Number61911010
Device Lot NumberRKT186
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/22/2020
Supplement Date Received by Manufacturer03/15/2022
Initial Report FDA Received Date11/16/2020
Supplement Report FDA Received Date04/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/22/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age58 YR
Patient SexMale